Alert archive / California / Red Flag Warnings in 2013

Red Flag Warning 7, NWS San Diego, CA

December 13, 20134 counties in California

NWS San Diego, CA issued this red flag warning at Dec 13, 2013, 1:30 PM PST for 4 counties in California. It took effect at Dec 14, 2013, 12:00 PM PST. It was in force for 30 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 13, 2013, 1:30 PM PST (21:30 UTC)
In effect from
Dec 14, 2013, 12:00 PM PST
Expired
Dec 15, 2013, 6:00 PM PST
In force
30 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 14, 1:16 PM PSTNON-TSTM WND GST 534 Sse Beaumont, CAMESONET STATION HIGHLAND SPRINGS /HSGC1/
Dec 14, 2:00 PM PSTNON-TSTM WND GST 5714 Se Pine Valley, CAMESONET STATION CRESTWOOD /CWDSD/
Dec 14, 4:52 PM PSTNON-TSTM WND GST 521 Ese Alpine, CAMESONET STATION ALPINE /ANEC1/
Dec 14, 6:10 PM PSTNON-TSTM WND GST 566 S Pine Valley, CAMESONET STATION BUCKMAN SPRINGS /BMSSD/
Dec 14, 7:20 PM PSTNON-TSTM WND GST 537 Ene Alpine, CAMESONET STATION NORTH DESCANSO /NDCSD/
Dec 14, 7:31 PM PSTNON-TSTM WND GST 528 Wnw Pine Valley, CAMESONET STATION DESCANSO (4 N) /AU702/
Dec 14, 7:47 PM PSTNON-TSTM WND GST 519 Nne Ramona, CAMESONET STATION BIG BLACK MOUNTAIN /HP016/
Dec 14, 7:50 PM PSTNON-TSTM WND GST 5510 Ssw Julian, CAMESONET STATION BOULDER CREEK /BOCSD/
Dec 14, 7:50 PM PSTNON-TSTM WND GST 769 Ssw Julian, CAMESONET STATION SILL HILL /SILSD/
Dec 14, 8:10 PM PSTNON-TSTM WND GST 6110 Ssw Julian, CAMESONET STATION BOULDER CREEK /BOCSD/
Dec 14, 10:30 PM PSTNON-TSTM WND GST 676 S Pine Valley, CAMESONET STATION BUCKMAN SPRINGS /BMSSD/
Dec 14, 11:00 PM PSTNON-TSTM WND GST 639 Nne Ramona, CAMESONET STATION BIG BLACK MOUNTAIN /HP016/
Dec 14, 11:10 PM PSTNON-TSTM WND GST 606 Nnw Pine Valley, CAMESONET STATION LUCKY FIVE RANCH /LFRSD/
Dec 15, 12:00 AM PSTNON-TSTM WND GST 5814 Se Pine Valley, CAMESONET STATION CRESTWOOD /CWDSD/
Dec 15, 12:50 AM PSTNON-TSTM WND GST 5811 Sse Pine Valley, CAMESONET STATION LA POSTA /LPTSD/
Dec 15, 1:50 AM PSTNON-TSTM WND GST 819 Ssw Julian, CAMESONET STATION SILL HILL REPORTED PEAK WIND GUSTS OVER 56 MPH BETWEEN 1225 AM PST AND 400 AM PST WITH A MAXIMUM GUST OF 81 MPH.
Dec 15, 3:10 AM PSTNON-TSTM WND GST 596 W Julian, CAMESONET STATION WEST SANTA YSABEL /WSYSD/
Dec 15, 4:06 AM PSTNON-TSTM WND GST 586 S Pine Valley, CAMESONET STATION BUCKMAN SPRINGS REPORTED A PEAK WIND GUST OF 58 MPH AT 250 AM PST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2841 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 132130
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PST FRI DEC 13 2013

...GUSTY SANTA ANA WINDS AND VERY LOW HUMIDITIES THIS WEEKEND...

.STRONG SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN
TONIGHT AND SATURDAY...BRINGING MODERATE TO LOCALLY STRONG
NORTHEAST TO EAST WINDS TO SOUTHERN CALIFORNIA THIS WEEKEND. THE
SANTA ANA WINDS WILL INITIALLY BEGIN ACROSS THE MOUNTAINS TONIGHT
AND THEN SURFACE INTO THE INLAND VALLEYS EARLY SATURDAY
MORNING...BEFORE SPREADING SOUTH AND TURNING MORE EASTERLY DURING
THE DAY. A SECONDARY PEAK WILL BRING THE STRONGEST WINDS TO THE
RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND FOOTHILLS SATURDAY
NIGHT AND SUNDAY MORNING. THESE STRONG WINDS...COMBINED WITH LOW
HUMIDITIES OF LESS THAN 15 PERCENT...WILL ELEVATE THE WILDFIRE
DANGER. THE WINDS WILL WEAKEN A BIT LATE SUNDAY AND INTO MONDAY.
HOWEVER...GUSTY EAST WINDS FROM 15 TO 30 MPH AND LOW HUMIDITY
VALUES WILL CONTINUE INTO MONDAY AFTERNOON.

CAZ242-248-250-255>258-141200-
/O.UPG.KSGX.FW.A.0005.131214T2000Z-131216T0200Z/
/O.NEW.KSGX.FW.W.0007.131214T2000Z-131216T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
130 PM PST FRI DEC 13 2013

...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM PST
SUNDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN
EFFECT FROM NOON SATURDAY TO 6 PM PST SUNDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST 15 TO 30 MPH...WITH GUSTS TO 55 MPH. LOCAL
  GUSTS UP TO 65 MPH THROUGH AND BELOW THE FAVORED PASSES AND
  CANYONS...SUCH AS FREEMONT CANYON AND SILL HILL.

* RELATIVE HUMIDITY...LOWEST DAYTIME AROUND 10 PERCENT...WITH
  POOR OVERNIGHT RECOVERY.

* TIMING...ALTHOUGH THE WINDS WILL INCREASE TONIGHT THROUGH EARLY
  SATURDAY MORNING...RELATIVE HUMIDITY VALUES WILL NOT FALL BELOW
  15 PERCENT UNTIL SATURDAY AFTERNOON. GUSTY WINDS AND LOW
  HUMIDITIES WILL CONTINUE THROUGH SUNDAY EVENING.

* OUTLOOK...THE WINDS WILL DECREASE GRADUALLY SUNDAY NIGHT AND
  MONDAY...BUT STILL RANGE FROM 15 TO 30 MPH IN THE MOUNTAINS AND
  FOOTHILLS. THESE WINDS COMBINED WITH VERY LOW HUMIDITY VALUES
  WILL CONTINUE TO ELEVATE WILDFIRE CONCERNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0

PALMER
5 follow-up statements
000 
WWUS86 KSGX 141139
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
339 AM PST SAT DEC 14 2013

...STRONG SANTA ANA WINDS THIS WEEKEND...

.COLD SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE STRONG
SANTA ANA WINDS THROUGH AND BELOW THE PASSES AND CANYONS OF SOUTHERN
CALIFORNIA THIS WEEKEND. THESE STRONG WINDS...COMBINED WITH LOW
HUMIDITY...WILL ELEVATE THE WILDFIRE DANGER. THE WINDS WILL WEAKEN
A BIT LATE SUNDAY AND INTO MONDAY...HOWEVER IT WILL REMAIN LOCALLY
BREEZY...WARM...AND VERY DRY.

CAZ242-248-250-255>258-150045-
/O.CON.KSGX.FW.W.0007.131214T2000Z-131216T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
339 AM PST SAT DEC 14 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST
SUNDAY FOR SANTA ANA WINDS AND VERY LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST
SUNDAY. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS 45 MPH. LOCAL GUSTS OF
  65 TO 75 MPH ARE LIKELY IN THE WINDIEST SPOTS.

* RELATIVE HUMIDITY...LOWEST DAYTIME AROUND 10 PERCENT WITH POOR 
  OVERNIGHT RECOVERY.

* TIMING...LOCAL CRITICAL CONDITIONS THIS MORNING WILL EXPAND BY
  NOON TODAY AS RELATIVE HUMIDITY IN MANY AREAS FALLS BELOW 15
  PERCENT. GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CONTINUE
  THROUGH SUNDAY EVENING.

* OUTLOOK...THE WINDS WILL DECREASE GRADUALLY SUNDAY AFTERNOON
  THROUGH MONDAY...BUT STILL RANGE FROM 15 TO 30 MPH IN THE
  MOUNTAINS AND FOOTHILLS. THESE WINDS COMBINED WITH VERY LOW
  RELATIVE HUMIDITY WILL CONTINUE TO ELEVATE WILDFIRE CONCERNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM DAYS WILL CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0
000 
WWUS86 KSGX 142145
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PST SAT DEC 14 2013

...STRONG SANTA ANA WINDS THIS WEEKEND...

.STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE
MODERATE TO LOCALLY STRONG SANTA ANA WINDS THROUGH AND BELOW THE
PASSES AND CANYONS OF SOUTHERN CALIFORNIA THIS WEEKEND. THESE
STRONG WINDS COMBINED WITH LOW HUMIDITY WILL ELEVATE THE WILDFIRE
DANGER. THE WINDS WILL WEAKEN A BIT LATE SUNDAY AND INTO
MONDAY. HOWEVER...BREEZY...WARM...AND VERY DRY CONDITIONS WILL
CONTINUE THROUGH TUESDAY.

CAZ242-248-250-255>258-151330-
/O.CON.KSGX.FW.W.0007.000000T0000Z-131216T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
145 PM PST SAT DEC 14 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY. 

* WINDS...NORTHEAST TO EAST 20 TO 30 MPH...WITH GUSTS TO 55 MPH.
  LOCAL GUSTS UP TO 65 MPH THROUGH AND BELOW THE FAVORED PASSES
  AND CANYONS...SUCH AS FREEMONT CANYON AND SILL HILL.

* RELATIVE HUMIDITY...LOWEST DAYTIME AROUND 10 PERCENT...WITH
  POOR OVERNIGHT RECOVERY.

* TIMING...THROUGH SUNDAY EVENING.

* OUTLOOK...THE WINDS WILL DECREASE GRADUALLY SUNDAY AFTERNOON 
  THROUGH MONDAY...BUT STILL RANGE FROM 15 TO 30 MPH IN THE 
  MOUNTAINS AND FOOTHILLS. THESE WINDS COMBINED WITH VERY LOW 
  RELATIVE HUMIDITY WILL CONTINUE TO ELEVATE WILDFIRE CONCERNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM DAYS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0

PALMER
000 
WWUS86 KSGX 151224
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
424 AM PST SUN DEC 15 2013

...SANTA ANA WINDS TO CONTINUE TODAY...

.STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE
MODERATE TO LOCALLY STRONG SANTA ANA WINDS THROUGH AND BELOW THE
PASSES AND CANYONS OF SOUTHERN CALIFORNIA TODAY. THESE STRONG WINDS
COMBINED WITH LOW HUMIDITY WILL ELEVATE THE WILDFIRE DANGER. THE
WINDS WILL WEAKEN GRADUALLY THIS AFTERNOON THROUGH MONDAY.
HOWEVER...BREEZY...WARM...AND VERY DRY CONDITIONS WILL CONTINUE
THROUGH TUESDAY.

CAZ242-248-250-255>258-160200-
/O.CON.KSGX.FW.W.0007.000000T0000Z-131216T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
424 AM PST SUN DEC 15 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* WINDS...NORTHEAST TO EAST 20 TO 30 MPH...WITH GUSTS TO 55 MPH.
  LOCAL GUSTS UP TO 65 MPH THROUGH AND BELOW THE FAVORED PASSES
  AND CANYONS...SUCH AS FREMONT CANYON AND SILL HILL.

* RELATIVE HUMIDITY...LOWEST DAYTIME AROUND 10 PERCENT...WITH 
  POOR OVERNIGHT RECOVERY. 

* TIMING...THROUGH THIS EVENING.

* OUTLOOK...THE WINDS WILL DECREASE GRADUALLY THIS AFTERNOON
  THROUGH MONDAY BUT STILL RANGE FROM 15 TO 30 MPH IN THE
  MOUNTAINS AND FOOTHILLS. THESE WINDS COMBINED WITH VERY LOW
  RELATIVE HUMIDITY WILL CONTINUE TO ELEVATE WILDFIRE CONCERNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM DAYS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MAXWELL
000 
WWUS86 KSGX 152145
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PST SUN DEC 15 2013

...VERY DRY AND GUSTY THROUGH EARLY THIS EVENING...

.VERY DRY CONDITIONS WILL PREVAIL ACROSS THE SOUTHLAND THROUGH
EARLY THIS EVENING...AS THE SANTA ANA WINDS CONTINUE TO WEAKEN.
ALTHOUGH THESE WINDS WILL GRADUALLY WEAKEN THROUGH TONIGHT AND
INTO MONDAY...BREEZY...WARM...AND VERY DRY CONDITIONS WILL
CONTINUE THROUGH TUESDAY.

CAZ242-248-250-255>258-160200-
/O.CON.KSGX.FW.W.0007.000000T0000Z-131216T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
145 PM PST SUN DEC 15 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* WINDS...NORTHEAST 10 TO 20 MPH...WITH GUSTS TO 40 MPH. LOCAL
  GUSTS UP TO 50 MPH THROUGH AND BELOW THE FAVORED PASSES AND
  CANYONS.

* RELATIVE HUMIDITY...LOWEST DAYTIME AROUND 8 PERCENT...WITH POOR
  OVERNIGHT RECOVERY AGAIN TONIGHT.

* TIMING...THROUGH THIS EVENING.

* OUTLOOK...ALTHOUGH THE WINDS WILL CONTINUE TO DECREASE THROUGH
  MONDAY...LOCALLY GUSTY CONDITIONS WILL BE POSSIBLE AT
  TIMES...MAINLY THROUGH AND BELOW THE FAVORED PASSES AND CANYONS.
  THESE WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY WILL
  CONTINUE TO ELEVATE WILDFIRE CONCERNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM DAYS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0

PALMER
000 
WWUS86 KSGX 160159
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
559 PM PST SUN DEC 15 2013

CAZ242-248-250-255>258-160300-
/O.EXP.KSGX.FW.W.0007.000000T0000Z-131216T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
559 PM PST SUN DEC 15 2013

...RED FLAG WARNING WILL EXPIRE AT 6 PM PST THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY...

WINDS WILL CONTINUE TO DIMINISH AT MOST LOCATIONS THIS
EVENING...WITH THE EXCEPTION OF THE SAN DIEGO COUNTY MOUNTAINS.
HOWEVER...RELATIVE HUMIDITY VALUES WILL RISE ABOVE WARNING
CRITERIA OVER THE NEXT FEW HOURS...AND ONLY ISOLATED LOCATIONS IN
THE SAN DIEGO COUNTY MOUNTAINS WILL MEET CRITERIA TONIGHT.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6
PM PST THIS EVENING.

A SUMMARY OF PEAK WIND GUSTS OVER THE PAST 48 HOURS IS HEADLINED ON
OUR WEB PAGE AT WWW.WEATHER.GOV/SANDIEGO

$$

JJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Dec 13, 10:00 AM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 13, 10:00 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST FRI DEC 13 2013

.SYNOPSIS...
AS A SYSTEM MOVES BY TO OUR NORTHEAST...EXPECT ONE LAST COOL DAY
ACROSS THE REGION...WITH LOCALLY GUSTY WEST WINDS IN THE MOUNTAINS
AND DESERTS.  HOWEVER...HIGH PRESSURE WILL BUILD BACK OVER THE WEST
COAST...WITH DRY AND WARMER CONDITIONS DEVELOP THROUGH THE FIRST
PART OF WORK WEEK.  AS THE SURFACE HIGH PRESSURE BUILDS INTO THE
GREAT BASIN TONIGHT AND ON SATURDAY...MODERATE TO LOCALLY STRONG
NORTHEAST TO EAST WINDS DEVELOPING ACROSS THE SOUTHLAND...AND
CONTINUE THROUGH SUNDAY...BEFORE WEAKENING A BIT ON MONDAY.  A
GRADUAL COOLING TREND WILL DEVELOP FOR THE REST OF THE WORK WEEK
THOUGH...WITH COASTAL LOW CLOUDS AND FOG RETURNING BY THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CLEARLY SHOWS A SYSTEM MOVING ACROSS THE GREAT
BASIN THIS MORNING...WITH DRY NORTHWESTERLY FLOW DEVELOPING OVER
SOUTHERN CALIFORNIA.  AS A RESULT...SKIES ARE PREDOMINATELY CLEAR
THIS MORNING...EVEN THOUGH DAYTIME TEMPERATURES WILL BE A LITTLE
COOLER WHEN COMPARED TO THOSE OF YESTERDAY.  LOCALLY GUSTY WEST TO
NORTHWEST WINDS WILL ALSO BE IN THE MOUNTAINS AND DESERTS THROUGH
THIS AFTERNOON.  HOWEVER...THE WINDS WILL TRANSITION AND INCREASE
TONIGHT TO THE NORTHEAST...AS SURFACE HIGH PRESSURE BUILDS INTO THE
GREAT BASIN.

THESE WINDS WILL BE THE MAIN FORECAST CONCERN THROUGH THIS WEEKEND
AND THE FIRST PART OF NEXT WEEK...AS MODERATE TO LOCALLY STRONG AND
GUSTY NORTHEAST AND EAST WINDS DEVELOP FOR SATURDAY AND SUNDAY.  IN
FACT...THE 12Z NAM CONTINUES TO SHOW THE SURFACE GRADIENT BETWEEN
SAN DIEGO AND TONOPAH INCREASING AND PEAKING EARLY SATURDAY MORNING
AROUND 15 MBS...WHILE THE SAN DIEGO TO DAGGETT GRADIENT PEAKS AROUND
8 MBS.  THERE WILL ALSO BE GOOD UPPER LEVEL SUPPORT...WITH 850 MB
WINDS RANGING BETWEEN 30 AND 40 KTS.  THE 06Z WRF IS STILL A LITTLE
STRONGER WITH THESE WINDS...SHOWING THE WINDS RANGING BETWEEN 40 TO
50 KTS.  THESE WINDS WILL ALSO SPREAD SOUTH THROUGH THE
DAY...INCREASING ACROSS SAN DIEGO COUNTY BY THE AFTERNOON.  ALTHOUGH
THE GRADIENTS WILL WEAKENING A BIT FOR THE DAY...THERE WILL BE A
SECONDARY PEAK ON SUNDAY MORNING.  THE HIGH RESOLUTION MODELS SHOW
THIS PEAK FAVORING RIVERSIDE AND SAN DIEGO COUNTY...WITH THE UPPER
LEVEL SUPPORT STILL RANGING BETWEEN 35 AND 45 KTS.  AT THIS
TIME...STILL THINK MOST LOCATIONS WILL SEE GUSTS IN THE 45 TO 55 MPH
RANGE...WITH THE FAVORED WINDY SPOTS THROUGH AND BELOW THE FAVORED
PASSES AND CANYONS GUSTING UP TO 65 MPH...SUCH AS FREEMONT
CANYON...HIGHLAND SPRINGS...AND SILL HILL.  THE UPPER LEVEL SUPPORT
WILL FINALLY START TO WANE SUNDAY NIGHT AND MONDAY...EVEN THOUGH THE
SURFACE GRADIENTS WILL STILL BE SIMILAR TO THOSE OF SUNDAY MORNING.
THEREFORE...EXPECT BREEZY CONDITIONS TO CONTINUE INTO AT LEAST
MONDAY.

BESIDES THE GUSTY WINDS...THIS WEEKEND WILL BE VERY NICE...AS CLEAR
SKIES PREVAIL.  TEMPERATURES WILL WARM BETWEEN 5 TO 10 DEGREES EACH
DAY...WITH VALLEY TEMPERATURES FLIRTING WITH THE 80 DEGREE MARK BY
SUNDAY.  TEMPERATURES WILL ALSO BE AROUND 10 DEGREES ABOVE NORMAL
WEST OF THE MOUNTAINS BY SUNDAY.  THESE WARM CONDITIONS WILL
CONTINUE INTO MONDAY...AS WARM A FEW MORE DEGREES.  TUESDAY WILL BE
VERY SIMILAR TO MONDAY AS WELL...WITH THESE DAYS LIKELY BEING THE
WARMEST OF THE WEEK.

THE RIDGE OF HIGH PRESSURE WILL WEAKEN BY THE MIDDLE OF THE WORK
WEEK...AS ANOTHER SYSTEM APPROACHES THE REGION.  AS A
RESULT...COOLER CONDITIONS WILL DEVELOP...AND THE MARINE LAYER WILL
LIKELY RETURN TO THE COASTAL EACH NIGHT.  AT THIS POINT IN
TIME...THE MODELS ARE STILL STRUGGLING WITH HOW TO TRACK AND HOW
STRONG THIS NEXT SYSTEM WILL BE.  THESE DIFFERENCES WILL GREATLY
IMPACT WHETHER OR NOT THE SOUTHLAND WILL SEE ANY PRECIPITATION.  IN
THE MEANTIME THOUGH...JUST EXPECT COOLER CONDITIONS TO PREVAIL.

&&

.AVIATION...
131550Z...COAST/VALLEYS/MTNS...FEW-SCT CLDS WITHIN 10 SM OF
COAST...WITH BASES 800-1000 FT MSL AND TOPS 1200 FT MSL...WITH LOCAL
BKN CIGS POSSIBLE IN NORTHERN ORANGE COUNTY...WILL CONTINUE THROUGH
1800 UTC. 1800-14/0200 UTC...UNRESTRICTED VIS AND FEW-SCT CLDS AOA
20000 FT MSL. 14/0200-14/1000 UTC...LOW TO MODERATE CONFIDENCE IN
PATCHY STRATUS FORMING WITHIN 10-20 SM OF THE COAST...POSSIBLY
BRINGING A FEW HOURS OF BKN-OVC CIGS TO COASTAL TAF SITES. BASES
WILL LIKELY BE 600-1100 FT MSL AND TOPS 1000-1200 FT MSL...WITH
LOCAL VIS 3-5SM. AFTER 14/1000 UTC...UNRESTRICTED VIS AND MOSTLY
SKC. ALSO...AFTER 14/0900 UTC...NE TO E WIND GUSTS INCREASING TO
40-50 KT OVER MTN RIDGE-TOPS...COASTAL SLOPES...THROUGH AND BELOW
MTN PASSES/CANYONS...AND INTO THE COASTAL FOOTHILLS...WILL CREATE
STG-SVR UDDFS/ROTORS/LLWS OVER AND W OR SW OF THE MTNS. STRONG SFC
WINDS MAY OCCUR AT KSNA AND KONT AFTER 14/1400 UTC...ALTHOUGH TIMING
IS UNCERTAIN.

DESERTS...UNRESTRICTED VIS AND MOSTLY SKC THROUGH SATURDAY MORNING.
AFTER 14/0900 UTC...NE WIND GUSTS 40-50 KT OVER THE LITTLE SAN
BERNARDINO MTNS WILL BRING STG/SVR UDDFS/ROTORS/LLWS OVER AND SW OF
THE MTNS AND INTO THE COACHELLA VALLEY.

&&

.MARINE...
A MODERATE SIZED LONG-PERIOD NORTHWEST SWELL GENERATED BY A STORM
OVER THE NORTH-CENTRAL PACIFIC WILL ARRIVE TO OUR BEACHES SUNDAY
NIGHT...PEAK MONDAY AT 6 FEET/16 SECONDS SOUTH OF SAN CLEMENTE
ISLAND...THEN LOWER TUESDAY. ELEVATED OR POSSIBLY HIGH SURF
CONDITIONS AND STRONG RIP CURRENTS ARE EXPECTED ALONG EXPOSED WEST
FACING BEACHES MONDAY INTO EARLY TUESDAY WITH THIS SWELL.

&&

.FIRE WEATHER...
MODERATE TO LOCALLY STRONG SANTA ANA WINDS BEGINNING IN THE
MOUNTAINS TONIGHT AND SPREADING INTO THE FOOTHILLS AND VALLEYS BY
EARLY SATURDAY MORNING. NORTHEAST WINDS FROM 20-30 MPH WITH GUSTS OF
50 MPH THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. PEAK GUSTS
OF 60 MPH IN THE WIND PRONE AREAS. THE WINDS WILL CONTINUE THROUGH
MIDDAY SUNDAY.

THIS DRY SANTA ANA EVENT WILL BRING AN EXTENDED PERIOD OF LOW
HUMIDITIES LESS THAN 15 PERCENT FROM SATURDAY THROUGH SUNDAY EVENING
FOR ELEVATED WILDFIRE DANGER. A FIRE WEATHER WATCH IS IN EFFECT FOR
THE INLAND AREAS OF ORANGE COUNTY AS WELL AS THE SANTA ANA FOOTHILLS
AND MOUNTAINS...THE SAN BERNARDINO COUNTY MOUNTAINS...THE INLAND
EMPIRE...THE RIVERSIDE COUNTY MOUNTAINS...THE SAN DIEGO COUNTY
MOUNTAINS...AND THE SAN DIEGO COUNTY VALLEYS.

MONDAY AND TUESDAY...THE OFFSHORE WINDS WILL NOT BE QUITE AS STRONG
BUT THE HUMIDITIES WILL REMAIN VERY LOW.

&&

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE
     COUNTY MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT
     OF THE SAN BERNARDINO NATIONAL FOREST...SAN BERNARDINO AND
     RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN BERNARDINO
     COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT
     COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL
     FOREST...SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY
     MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER
     DISTRICTS OF THE CLEVELAND NATIONAL FOREST...SANTA ANA
     MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
     CLEVELAND NATIONAL FOREST.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM PST SUNDAY FOR THE
     ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...
     SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND
     RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA
     MOUNTAINS AND FOOTHILLS.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM PST SUNDAY FOR THE
     SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS.

PZ...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...HARRISON
FIRE...MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:02 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 days
Dec 13, 12:32 PM PSTBeach Hazards StatementSGXSan Diego44 hr

Nearby

Red Flag Warnings in California, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.